Alert archive / Tennessee / Areal Flood Warnings in 2011
Areal Flood Warning 13, NWS Memphis, TN
NWS Memphis, TN issued this areal flood warning at Apr 30, 2011, 11:16 AM CDT for Tishomingo County, Mississippi; 17 counties in Tennessee. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2011, 11:16 AM CDT (16:16 UTC)
- Expired
- May 1, 2011, 11:15 AM CDT
- In force
- 24 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Tishomingo County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 95 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 306 m²/s²
- 0-3 km storm-relative helicity
- 537 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this areal flood warning went out at Apr 30, 6:26 AM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, Apr 30, 6:26 AM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
626 AM CDT SAT APR 30 2011
.UPDATE...
FOR 12Z TAF CYCLE
&&
.DISCUSSION...
&&
.PREV DISCUSSION... /ISSUED 455 AM CDT SAT APR 30 2011/
DISCUSSION...
CURRENTLY...CLEAR SKIES PREVAIL ACROSS THE REGION AND LIGHT SOUTH
WINDS HAVE KEPT TEMPERATURES AROUND 60 ACROSS MUCH OF THE MIDSOUTH
WITH COOLER TEMPS IN PROTECTED SPOTS ALONG THE TN RIVER AND ACROSS
NORTHEAST MISSISSIPPI.
TODAY...ONE MORE PLEASANT DAY IN STORE ACROSS THE MIDSOUTH AS HIGH
PRESSURE RETREATS AND A COLD FRONT APPROACHES. EXPECT PLENTY OF
SUNSHINE THIS MORNING FOLLOWED BY INCREASING CLOUDS ACROSS
WESTERN SECTIONS IN THE AFTERNOON. KEPT A SMALL POP ACROSS EAST
ARKANSAS AND THE MISSOURI BOOTHEEL FOR ANY DEVELOPMENT THAT OCCURS
AHEAD OF THE FRONT LATER TODAY THOUGH MOST OF THE ACTIVITY WILL
OCCUR THIS EVENING INTO TONIGHT. TEMPS TODAY WILL BE A LITTLE WARMER
THAN NORMAL WITH HIGHS AROUND 80. THE PRESSURE GRADIENT WILL
INCREASE ACROSS THE AREA AS THE FRONT APPROACHES WITH GUSTY WINDS
DEVELOPING...THOUGH IT LOOKS LIKE WINDS SHOULD STAY BELOW ADVISORY
CRITERIA ACROSS THE DELTA.
TONIGHT THROUGH TUESDAY...THE COLD FRONT WILL BEGIN TO MOVE INTO
THE MIDSOUTH. MOISTURE WILL ADVECT NORTHWARD ALONG THE FRONT INTO
EAST ARKANSAS DURING THE DAY AND THE AIRMASS WILL DESTABILIZE WITH
SBCAPES AROUND 1500 J/KG AND SFC DEWPOINTS ABOVE 65F BY THIS
EVENING. MEANWHILE MID LEVEL WINDS WILL BE QUITE STRONG...70 KTS
AT 500 MB WITH 0-6KM BULK SHEAR VALUES OVER 50 KTS. AS A RESULT
EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP OVER EASTERN ARKANSAS
AND THE MISSOURI BOOTHEEL DURING THE EVENING AND EVENTUALLY MOVE
INTO WEST TENNESSEE AND NORTHWEST MISSISSIPPI OVERNIGHT. THERE IS
A SLIGHT RISK OVER THE WESTERN PART OF THE MIDSOUTH WITH DAMAGING
WINDS THE MAIN THREAT AND HAIL AS A SECONDARY THREAT.
THE BIGGER THREAT FROM THIS FRONT WILL BE HEAVY RAINFALL. CONFIDENCE
IN THE FORECAST CONTINUES TO INCREASE AS MODELS ARE IN GOOD
AGREEMENT INTO THE MIDDLE OF NEXT WEEK. AS THE FRONT MOVES INTO
THE MID SOUTH AND BECOMES PARALLEL TO THE FLOW ALOFT IT WILL SLOW
DOWN AND PERHAPS EVEN STALL AS IT TRIES TO MOVE ACROSS THE MID
SOUTH. MEANWHILE SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE ACROSS
THE REGION RESULTING IN SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS
INTO EARLY NEXT WEEK. THE AIRMASS INVOF THE FRONT WILL BE VERY
MOIST WITH PRECIP WATER VALUES AROUND 1.75 INCHES. WIDESPREAD RAIN
AMOUNTS OF 3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE
POSSIBLE NORTH OF A CLARKSDALE TO CORINTH LINE...WHERE A FLASH
FLOOD WATCH HAS BEEN ISSUED. RAIN AMOUNTS WILL BE LOWER TO THE
SOUTH OF THIS LINE ACROSS THE REMAINDER OF NORTH
MISSISSIPPI...1 TO 2 INCHES IS POSSIBLE THERE.
A FEW SEVERE STORMS ARE ALSO POSSIBLE ACROSS THE MIDSOUTH ON
SUNDAY.
TUESDAY NIGHT THROUGH THURSDAY...THE FRONT WILL EVENTUALLY BE
KICKED OUT OF THE AREA...ALONG WITH THE RAIN...WHEN A MORE
SIGNIFICANT MID LEVEL TROF MOVES THROUGH THE REGION BY TUESDAY
EVENING. EXPECT A COUPLE OF NICE SUNNY DAYS WITH TEMPS IN THE 70S
ON WEDNESDAY AND THURSDAY.
THURSDAY NIGHT INTO FRIDAY...EXTENDED MODELS ARE IN SOME
DISAGREEMENT CONCERNING THE STRENGTH OF THE FRONT FORECAST TO MOVE
THROUGH LATER THIS WEEK. THE GFS SHOWS A MORE SIGNIFICANT SYSTEM
WHILE THE ECMWF...NOT SO MUCH. WILL GO WITH 20 POPS FOR NOW.
SJM
&&
.AVIATION...
12Z TAF CYCLE
EXPECT VFR CONDITIONS AT THRU 01/02Z WITH BREEZY SOUTHERLY SURFACE
WINDS. A COLD FRONT WILL MOVE INTO NORTHEAST ARKANSAS AND WESTERN
TENNNESSEE AFTER 01/04Z...BRINGING SCT -TSRA AND OCNL MVFR CIGS AND
VSBYS.
OKULSKI
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 81 65 78 56 / 10 90 80 70
MKL 81 62 76 57 / 10 80 80 70
JBR 77 61 69 51 / 20 90 80 80
TUP 83 63 83 64 / 10 50 50 50
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON
FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON
FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON
FOR ALCORN-BENTON MS-COAHOMA-DESOTO-MARSHALL-PANOLA-QUITMAN-
TATE-TIPPAH-TISHOMINGO-TUNICA.
TN...FLASH FLOOD WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON
FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Apr 30, 4:04 AM CDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 404 AM CDT SAT APR 30 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011115- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 404 AM CDT SAT APR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT WIDESPREAD RESIDUAL FLOODING OF SMALL CREEKS...STREAMS...RIVERS... AGRICULTURAL LAND...AND LOW LYING AREAS WILL CONTINUE. A COLD FRONT WILL MOVE INTO THE MIDSOUTH TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE INTO NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL DURING THE EVENING AND EVENTUALLY INTO WEST TENNESSEE AND NORTHWEST MISSISSIPPI OVERNIGHT WITH RAIN AMOUNTS OF 1 TO 3 INCHES POSSIBLE. THIS HEAVY RAINFALL MAY LEAD TO ADDITIONAL FLASH FLOODING...AND AGGRAVATE ONGOING RIVER FLOODING OR RESULT IN NEW RIVER FLOODING ACROSS THE REGION. A FLASH FLOOD WATCH IS IN EFFECT FROM TONIGHT NORTH OF A LINE FROM CLARKSDALE MISSISSIPPI TO CORINTH MISSISSIPPI. IN ADDITION TO THE HEAVY RAIN....THERE IS A SLIGHT RISK FOR SEVERE STORMS LATE THIS EVENING INTO THE OVERNIGHT HOURS WEST OF A CLARKSDALE MISSISSIPPI TO PARIS TENNESSEE LINE. THE MAIN THREAT IS DAMAGING WIND...WITH HAIL A SECONDARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COLD FRONT WILL MOVE SLOWLY ACROSS THE MIDSOUTH INTO EARLY NEXT WEEK WITH SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS. WIDESPREAD STORM TOTAL RAIN AMOUNTS OF 3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS UP TO 7 INCHES ARE EXPECTED THROUGH TUESDAY EVENING...WITH SLIGHTLY LOWER AMOUNTS ACROSS NORTH MISSISSIPPI. THIS HEAVY RAINFALL MAY LEAD TO ADDITIONAL FLASH FLOODING...AND AGGRAVATE ONGOING RIVER FLOODING OR RESULT IN NEW RIVER FLOODING ACROSS THE REGION. A FLASH FLOOD WATCH WILL CONTINUE THROUGH TO EARLY TUESDAY AFTERNOON NORTH OF A LINE FROM CLARKSDALE MISSISSIPPI TO CORINTH MISSISSIPPI. A FEW STRONG TO PERHAPS SEVERE STORMS ARE POSSIBLE ACROSS THE MIDSOUTH SUNDAY AND SUNDAY NIGHT AS THE COLD FRONT SLOWLY PUSHES THROUGH. AREA RIVERS WILL CONTINUE TO RISE THROUGH NEXT WEEK...PUTTING STRESS ON LEVEES. SIGNIFICANT...POSSIBLY RECORD BREAKING RIVER FLOODING IS EXPECTED ON THE MISSISSIPPI BY LATE NEXT WEEK AS RUN OFF FROM HEAVY RAINFALL UPSTREAM BEGINS TO WORK ITS WAY SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ACROSS WESTERN PARTS OF THE MIDSOUTH LATE THIS AFTERNOON INTO TONIGHT. SJM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 11:15 AM CDT | Areal Flood Warning | MEG | Alcorn, Benton, Calhoun, DeSoto, Lafayette, Marshall and 5 more | 24 hr |
| Apr 30, 10:00 AM CDT | River Flood Warning | MEG | Obion, Weakley | 5 days |
| Apr 30, 10:06 AM CDT | River Flood Warning | MEG | Lauderdale, Tipton | 6 days |
| Apr 30, 6:12 PM CDT | Special Weather Statement | MEG | Lake, Obion | 33 min |
| Apr 30, 6:46 PM CDT | Special Weather Statement | MEG | Lawrence, Randolph | 44 min |
| Apr 30, 6:49 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Lawrence, Randolph | 56 min |
Nearby
Areal Flood Warnings in Tennessee, 2011Areal Flood Warnings in Mississippi, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.